The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (260 KB) | Abstract as PDF | Metadata | Table of Contents | ZAA summary
Volume 29, Issue 3, 2010, pp. 351–376
DOI: 10.4171/ZAA/1412

Published online: 2010-06-23

Optimal Control of Planar Flow of Incompressible Non-Newtonian Fluids

Daniel Wachsmuth[1] and Tomáš Roubíček[2]

(1) Technische Universität Berlin, Germany
(2) Charles University, Praha, Czech Republic

We consider an optimal control problem for the evolutionary flow of incompressible non-Newtonian fluids in a two-dimensional domain. The existence of optimal controls is proven. Furthermore, we investigate first-order necessary as well as second-order sufficient optimality conditions. The analysis relies on new results providing solutions with bounded gradients for the flow equations.

Keywords: Optimal control, non-Newtonian fluids, necessary optimality conditions, sufficient optimality conditions

Wachsmuth Daniel, Roubíček Tomáš: Optimal Control of Planar Flow of Incompressible Non-Newtonian Fluids. Z. Anal. Anwend. 29 (2010), 351-376. doi: 10.4171/ZAA/1412